Controlling seizures with drugs


My daughter has been on seizure med. for aboout 2 years. The Dr. changed her perscription about 1 1/2 months ago.Since then my daughter went from having 2 seizures a year to about 4or 5 a month. The Dr. was going to double the dose so she called the pharmecy .aFTER TALKING TO THEM SHE FELT SOMETHING WASN'T RIGHT.She called back and found out that they had perscribed my 23 pound daughter 500,000 strengh instead of 150,000 strength this whole time, if she wouldn't have called back ny daughter could have been in real trouble.Could taking that med for that long(keppra) have caused her to have more seizures, and also she just don't seem like herself....just kind of out of it alot.Please let me know, Iam so worried about her. Thank-you Diana Chandler

Showing comment 1 to 15 from a total of 1 comments
Answered by:
Arvind Malhotra

Thanks for using this forum.

It may be a little overdose for the child but the side effects are usually not an increase in seizures but increased sleepiness. But once the dosage is correct the system will correct itself. If need be, another drug may be added to control the seizures and increase the kepra dosage gradually to a maximum.

I think if your daughter has no seizure then she may gradually be fine. In case she has increased drowsiness or forgetfulness consult your physician immediately.

Remember, keppra is a safe antiepileptic with few side effects.

Take care.

Post A Reply
Must Read
Learn the basics about various conditions and diseases, including risk factors, diagnosis, and treatment options....
Learn about risk factors to developing a certain conditions and diseases. ...
Learn about screening and diagnosis options available for certain conditions and diseases....